Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 110, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 14, 2000, 8:36 PM EDT for Marion County, West Virginia. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2000, 8:36 PM EDT (00:36 UTC)
- Expired
- Jun 14, 2000, 9:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Marion County, WV
The radar
The Pittsburgh radar (KPBZ), 114 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 9:10 PM EDT | Thunderstorm Wind | Mannington, WV | Thunderstorm winds blew a large tree down onto a house, causing minor damage. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1344 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
307 WUUS51 KPBZ 150036 SVRPIT WVC049-150115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 836 PM EDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN WEST VIRGINIA * UNTIL 915 PM EDT * AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF MONONGAH...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... RIVESVILLE...GRANT TOWN AND BARRACKVILLE... <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:15 PM EDT, 5 hours 21 minutes earlier.
Area forecast discussion, Jun 14, 3:15 PM EDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 315 PM EDT WED JUN 14 2000 HIGH HUMIDITY WILL REMAIN OVER THE OHIO HEADWATERS INTO THURSDAY. SCATTERED THUNDERSTORMS MAY DEVELOP THIS EVENING PER INSTABILITY GENERATED BY EXCESS DAYTIME HEATING. THE MIDWEST SYSTEM MAY GENERATE SCATTERED THUNDERSTORMS LATE TONIGHT...BUT MORE LIKELY DURING THURSDAY. AS THE SYSTEM EXITS...THE THREAT OF STORMS SHOULD ABATE THURSDAY NIGHT FROM PITTSBURGH NORTH. HOWEVER THE AVN HINTS THE THREAT MAY LINGER ALONG THE MASON DIXON LINE INTO FRIDAY AS DEFORMATION MAY KEEP A BOUNDARY OVER THOSE LOCATIONS. FOR THE EXTENDED...AVN AND MRF SHOW A SECOND SYSTEM RENEWING THE THREAT OF THUNDERSTORMS FOR THE WEEKEND...BUT DRIER AIR COULD BE ARRIVING LATE SUNDAY INTO MONDAY. GUIDANCE TEMPERATURES ONLY NEEDED TWEAKING. ..GIORDANO PIT 69 83 64 86 / 30 60 30 20 MGW 70 85 67 85 / 30 60 30 30 .PBZ... MD...xNONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Special weather statement, Jun 14, 2:37 PM EDT, 5 hours 59 minutes before
MDZ001-WVZ041-141915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 237 PM EDT WED JUN 14 2000 ...THUNDERSTORM UPDATE... THUNDERSTORMS OVER GARRETT COUNTY MARYLAND AND TUCKER COUNTY WEST VIRGINIA WILL CONTINUE TO DEVELOP DURING THE AFTERNOON AND EARLY EVENING. THESE MOVING THUNDERSTORMS ARE CAPABLE OF PUTTING DOWN HEAVY AMOUNTS OF RAIN IN A SHORT TIME WITH PONDING OF WATER ON ROADWAYS A POSSIBILITY. WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE. THESE STORMS ARE BEING CAUSED BY A STORM SYSTEM WHICH WILL CONTINUE TO BRING SCATTERED THUNDERSTORMS INTO THE REGION DURING THE NEXT COUPLE OF DAYS.
Special weather statement, Jun 14, 2:37 PM EDT, 5 hours 59 minutes before
MDZ001-WVZ041-141915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 237 PM EDT WED JUN 14 2000 ...THUNDERSTORM UPDATE... THUNDERSTORMS OVER GARRETT COUNTY MARYLAND AND TUCKER COUNTY WEST VIRGINIA WILL CONTINUE TO DEVELOP DURING THE AFTERNOON AND EARLY EVENING. THESE SLOW MOVING THUNDERSTORMS ARE CAPABLE OF PUTTING DOWN HEAVY AMOUNTS OF RAIN IN A SHORT TIME WITH PONDING OF WATER ON ROADWAYS A POSSIBILITY. WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE. THESE STORMS ARE BEING CAUSED BY A STORM SYSTEM WHICH WILL CONTINUE TO BRING SCATTERED THUNDERSTORMS INTO THE REGION DURING THE NEXT COUPLE OF DAYS.
Special weather statement, Jun 14, 4:27 PM EDT, 4 hours 9 minutes before
PAZ016-023-142130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 427 PM EDT WED JUN 14 2000 ..THUNDERSTORM UPDATE... THUNDERSTORMS OVER JEFFERSON AND INDIANA COUNTIES IN WESTERN PENNSYLVANIA WILL CONTAIN WIND GUSTS TO 40 MPH AND SMALL HAIL. HEAVY RAINFALL IN A SHORT PERIOD OF TIME CAN CAUSE PONDING OF WATER ON ROADWAYS. MOVEMENT WAS NORTHEAST AT 35 MPH. THESE STORMS ARE BEING CAUSED BY A STORM SYSTEM WHICH WILLz CONTINUE TO BRING SCATTERED THUNDERSTORMS INTO THE REGION DURING THE NEXT COUPLE OF DAYS.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 10:16 PM EDT | Severe Thunderstorm Warning | PBZ | Wetzel | 59 min |
| Jun 14, 10:25 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall | 35 min |
| Jun 14, 10:51 PM EDT | Severe Thunderstorm Warning | PBZ | Ohio | 24 min |
| Jun 15, 2:59 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 61 min |
| Jun 15, 3:22 PM EDT | Severe Thunderstorm Warning | PBZ | Tucker | 53 min |
| Jun 15, 6:40 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall | 35 min |
| Jun 15, 6:49 PM EDT | Tornado Warning | PBZ | Marshall | 26 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.